MAUDE Adverse Event Report: 3M HEALTH CARE 3M TEGADERM CHLORHEXIDINE GLUCONATE IV PORT DRESSING; TEGADERM¿ CHG IV PORT DRESSING

3M HEALTH CARE 3M TEGADERM CHLORHEXIDINE GLUCONATE IV PORT DRESSING; TEGADERM¿ CHG IV PORT DRESSING
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was not provided.Lot number was not provided.Without a lot number, expiration date and manufacturer date could not be determined.End of report.
 
Event or Problem Description
A nurse reported a hospitalized oncology patient was receiving a chemotherapy infusion through an implanted port.The implanted port was accessed with a huber needle and was allegedly secured with a 1665 3m¿ tegaderm¿ chg chlorhexidine gluconate i.V.Port dressing.The nurse reported the huber needle became dislodged and the chemotherapy medication leaked onto the patient's skin.The patient experienced a skin injury that resembled cellulitis.The patient was treated with iv antibiotics.The implanted port catheter could not be used.The patient required an insertion of a picc line to resume therapy.

Brand Name
3M TEGADERM CHLORHEXIDINE GLUCONATE IV PORT DRESSING
Common Device Name
TEGADERM¿ CHG IV PORT DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8273683
Report Number2110898-2019-00015
Device Sequence Number158977
Product Code FRO
UDI-Device Identifier30707387770366
UDI-Public30707387770366
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K123679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1665
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD SAFE SET HUBER NEEDLE LH-0032
Outcome Attributed to Adverse Event Required Intervention;